MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL
Model Number 03.010.228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 that the drill bit broke when drilling for a 5.0 recon screw.The broken tip was removed and the hole was drilled with new drill.There was a ten (10) minute surgical delay and additional x-rays to locate the tip and remove it were taken.The procedure was successfully completed with no patient consequence.Concomitant device reported: unk - drill (part# unknown; lot# unknown; quantity: 1).This report is for one (1) drill bit for 5.0mm recon screws/large qc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: visual inspection: the drill bit for 5.0mm recon screws/large qc (p/n: 03.010.228, lot number: u146936) was received at us cq.Visual inspection of the complaint device showed the tip of the drill bit had broken off.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the tip of the drill bit had broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.010.228, synthes lot number: u146936, supplier lot number: u146936, release to warehouse date: jan 4, 2012, supplier: (b)(4), no ncr¿s were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11219027
Report Number2939274-2021-00425
Device Sequence Number2994850
Product Code HTW
UDI-Device Identifier10886982068101
UDI-Public10886982068101
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.228
Device Catalogue Number03.010.228
Device Lot NumberU146936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL
Patient Age10 YR